MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-10-60-135
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using a protégé rx carotid stent system with a non-medtronic guidewire, non-medtronic 8f guide catheter and non-medtronic 8f sheath for treatment of a 50mm lesion which had a medium level of calcification in the internal carotid artery and common carotid artery.The lesion exhibited 90% stenosis.The device was prepped as per the ifu without issue.There was no unusual resistance noted when the protective sheath was removed.The lesion was not pre-dilated.There was no resistance encountered when passing the lesion.Upon removal of the ez filter after post-dilation the catheter of the filter got caught by the strand of the protégé stent strut.The physician repeatedly pushed and pulled the filter and also stretched the patient¿s neck and applied pressure to remove the catheter.The filter and catheter were removed from the patient successfully.The physician later took a ct image and noticed that the protégé was deformed inward.Intervention procedure was carried out on (b)(6) to fix the deformation using a balloon.Patient¿s current status is reported as fine with no adverse issue reported.The stent was implanted during this procedure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6659390
Report Number2183870-2017-00270
Device Sequence Number1539150
Product Code NIM
UDI-Device Identifier00821684038680
UDI-Public00821684038680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2017
Device Catalogue NumberSECX-10-60-135
Device Lot NumberA178662
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer05/23/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR